Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 8, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 4, 2022, 2:58 PM EDT for 24 counties in Ohio; 11 counties in Kentucky; 8 counties in Indiana. It took effect at Nov 5, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 2:58 PM EDT (18:58 UTC)
- In effect from
- Nov 5, 2022, 8:00 AM EDT
- Expired
- Nov 5, 2022, 8:03 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
All 43 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS71 KILN 041858 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 258 PM EDT Fri Nov 4 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-050300- /O.NEW.KILN.WI.Y.0008.221105T1200Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 258 PM EDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
391 WWUS71 KILN 050130 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 930 PM EDT Fri Nov 4 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-050930- /O.CON.KILN.WI.Y.0008.221105T1200Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 930 PM EDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 8 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
906 WWUS71 KILN 050744 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 344 AM EDT Sat Nov 5 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-051545- /O.CON.KILN.WI.Y.0008.221105T1200Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 344 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...From 8 AM this morning to 9 PM EDT this evening, with the strongest wind gusts expected between Noon and 8 PM EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel for high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
436 WWUS71 KILN 051418 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1018 AM EDT Sat Nov 5 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-052230- /O.CON.KILN.WI.Y.0008.000000T0000Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 1018 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
053 WWUS71 KILN 051852 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 252 PM EDT Sat Nov 5 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-060100- /O.CON.KILN.WI.Y.0008.000000T0000Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 252 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 55 mph. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
439 WWUS71 KILN 060003 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 803 PM EDT Sat Nov 5 2022 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-060115- /O.CAN.KILN.WI.Y.0008.000000T0000Z-221106T0100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 803 PM EDT Sat Nov 5 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished across the region, so the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:08 PM EDT, 50 minutes earlier.
Area forecast discussion, Nov 4, 2:08 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 208 PM EDT Fri Nov 4 2022 .SYNOPSIS... Warmer than normal temperatures will persist into the early part of the weekend ahead of a strong frontal boundary. This front will bring a potential for rain on Saturday and Saturday night, but also gusty winds, peaking Saturday and Saturday evening. Dry weather returns by late Sunday and continues into next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mid level ridge axis to build north and shift east of the area today. Low level southerly gradient increases with wind gusts up to 25 mph maxing out across the west this afternoon. Mostly sunny sky conditions with only some high level clouds. High temperatures look to be a good 15 degree above normal -- maxing out in the lower and middle 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... As the mid level s/wv digs through the central plains and then begins to lift into the Upper MS Valley and eventually through the western Great Lakes tonight into Saturday, the associated surface low deepens. Winds overnight remain below 10 mph in NE KY and central/southern Ohio, but increase to 10-15mph elsewhere becoming gusty to near 25 mph. Unseasonably warm overnight lows in the mid 50s to near 60. As the frontal boundary begins its advance across the area Saturday, precipitation pushes through the area after 12z. 850 mb winds increase to near 70kts, with 925 mb winds approaching 45-50 especially across portions of the northern forecast area. Uncertainty still with how much of the area will have the potential for these winds to mix to the surface, but expectation is for the next shift to consider wind advisory for at least the northern half of the forecast area, aided by the convection moving through the area, as well. Highs on Saturday 75 to even 80 in central/south central Ohio and NE Kentucky, with an early high in the upper 60s in the western forecast area then dropping behind the front. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Strong system will be moving through at the beginning of the long term Saturday night. Showers and gusty winds will accompany this system. Most of the shower activity will move out of the area by Sunday morning, with just a few lingering showers across southeastern portions of the region. Wind gusts of around 20 to 25 mph will be possible for Sunday. Dry conditions along with lighter winds work into the region by Sunday night. The remnants of a tropical system will work up into the region late in the long term. There is still quite a bit of uncertainty with the location of this feature and timing. Due to this, did not feel confident to go higher than chance pops at this time. Eventually the remnants of this tropical system will meet a system moving out of the plains, providing additional forcing and moisture. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... VFR conditions forecast for today into tonight. The Ohio Valley will be on the backside of surface high pressure off the east coast and low pressure over the Plains. Pressure gradient tightens with southerly winds gusting up to 20 to 25 kts this afternoon. Deep low pressure ejects northeast from the Plains into the Upper MS Valley Saturday. Low level jet will offer a period of low level wind shear at all TAF sites overnight into Saturday morning in response to a low level jet pivoting into the Great Lakes ahead of this system. High level clouds increase overnight with mid level ceilings developing Saturday morning and then lowering to around 5000 feet by early afternoon. As the pressure gradient increase in response to the deepening low to our northwest -- southerly winds will increase with gusts up to 35 KTS. Rain shower chances increase from the west but the better threat for rain should hold off until after 18Z at all TAF sites. Have a mention of VCSH acrs the west and then bring rain showers into the 30 hour KCVG TAF site after 19Z. OUTLOOK...Wind gusts up to 40 KTS possible Saturday afternoon into early Saturday evening. A period of MVFR ceilings likely late Saturday afternoon and Saturday evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...AR SHORT TERM...JDR LONG TERM...Novak AVIATION...AR
Hazardous weather outlook, Nov 4, 4:55 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 455 AM EDT Fri Nov 4 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 455 AM EDT Fri Nov 4 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up 45 to 50 mph will be possible on Saturday and into early Saturday evening with the passage of a very strong frontal system. The highest wind gusts are expected to be near and north of the I-70 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2022Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.